MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME FRAMING COIL; EMBOLIZATION COIL
Model Number 181243HFRM-V-A
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was discarded at the user facility; therefore, an evaluation cannot be performed.
 
Event or Problem Description
It was reported that coil embolization treatment was being performed on a splenic artery aneurysm.After the coil was placed in the aneurysm, it would not detach.The v-grip controller was exchanged, but the coil still would not detach.An attempt was made to remove the entire coil; however, it was locked in position in the aneurysm.The delivery wire was torqued at the proximal end and, believing the coil had detached, the delivery wire was withdrawn; however, the distal part of the delivery wire stretched and then broke.A few centimeters of the hydroframe plus a few centimeters of the distal delivery wire coil remained in the splenic artery.No additional intervention was performed and there were no clinical consequences to the patient.The current patient status is reported to be fine.

Brand Name
HYDROFRAME FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6268846
Report Number2032493-2017-00024
Device Sequence Number18854285
Product Code HCG
UDI-Device Identifier00811425029770
UDI-Public(01)00811425029770(11)150929(17)200929(10)150929V6
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/29/2020
Device Model Number181243HFRM-V-A
Device Lot Number150929V6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2016
Initial Report FDA Received Date01/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1